My 84 year old father has started falling weekly, has extremely cold hands and has problems grasping things in his hand. One doctor suggested spinal stenosis but MRI showed nothing and now the neurologist is saying old age. He is in no pain at all and was a farmer so is in very good shape for someone his age. Unfortunately, the falling has limited his activities and his inactivity is making him weak. When he falls, he just collapses into a sitting position even if someone is holding his elbow and walking with him. He does take cholesterol medication and I was wondering if any of this could possibly relate to a B12 deficiency. He did have a heart attack about three years ago and had a stint put in but his visits with the cardiologist have been good. Any thoughts?
Your father may want to reconsider the statins after reading some of this information:
The Truth About Cholesterol-Lowering Drugs (Statins), Cholesterol and Health
That page has links to many articles.
A segment at the bottom reads,
"Doctors and the public must be warned to immediately discontinue use of statin drugs at the onset of muscle pain, muscle tenderness, muscle weakness or tiredness."
"Prompt cessation of the use of statins at the first sign of muscle pain, muscle tenderness, muscle weakness or tiredness and prompt evaluation by a physician including a blood test for creatine phosphokinase (a measure of muscle destruction) may avoid the progression to more extensive muscle damage, rhabdomyolysis and death."
"Rhabdomyolysis has been reported with all statins currently marketed in the United States."
It's possible that his cholesterol medication is causing his problems.
Wishing you the best,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.